Tim Tam said...
It's good you stayed on your other meds while you went off of the Zyprexa.
I predict you'd be in another world if you hadn't stayed on your other medicines.
You said, "I wasn't sleeping for days, and I was fearful. She said that is why she put me on Zyprexa."
As a bipolar who takes Lithium and Mirtazapine anti-depressant, I have trouble with sleep, also. But I don't want to keep taking more doctor medicines if I can help it.
So I try natural health food tablets for sleep, and what works for me is Melatonin. I'm on 4, 1 mg. tablets of Melatonin from the health food store, and it gets me to sleep. Sometimes, if I'm not sleeping good, I'll take 5. (I would start off with 1 or 2 of the 1 mg., and see how it goes.)
Sometimes if I'm waking up at 3 or 4 in the morning and I've only had a few hours sleep, and I haven't been sleeping well, I can take one more Melatonin, because I'm thinking, the pills I took at 11 or 12 midnight, are wearing off.
So by taking that extra Melatonin at about 3 or 4 a.m., it'll be kicking in at about 5 a.m., whereas the other meds will be wearing off. Also, I take the Melatonin about 1 hour before I go to bed, and at bedtime, I'm groggy, which is what I want.
Someone on this forum said it can be taken 2-4 hours before bedtime, but I also don't want that to be wearing off at 3 or 4 in the a.m.
So you might consider that, before running to the psychiatrist and she loads you up with some more doctor medicine.
In addition to the Melatonin, I've also been taking my Mirtazapine anti-depressant one hour before bedtime. Mirtazapine causes muscle twitching and hunger. If I took it right when I went to bed, about an hour later, for about 5 years, my toes would start twitching (muscle spasms) and I would become so hungry I would have to get up and eat down the house.
It was the side effects of the Mirtazapine. So, after 5 years of that, I decided, why not take the Mirtazapine an hour before bedtime, also, along with the Melatonin, so the side affects occur before I get into bed, not keep me awake an hour later?
I just alert you to this in case you're having side affects of one or more of your medicines that you're taking at bedtime.
Thank you for the tip about
Melatonin. You don't need a prescript
ion for that, do you? As I mentioned, I've been taking 250 mg of Doxepin for sleep because over 20 something years ago I didn't sleep for over 6-7 days and I ended up in the psychiatric hospital, and the doctor gave me some Doxepin to knock me out.